• taking predisone

    Asked by ter303 on Tuesday, June 11, 2013

    taking predisone

    Had a BMT 10 months ago and have graft vs host disease. taking the usual drugs. Plus 85 mg. of predisone, Having mood swing, unhappy, agitated, head feels fuzzy, can't sleep. What should I be eating, not eat, drink, and not to drink. Thanks for any help.

    6 Answers from the Community

    6 answers
    • GregP_WN's Avatar

      That prednisone will make you get crazy. I had to have my dose decreased after being on a heavy dose during treatments. It made me stir crazy and nervous, extreme mood swings. I told my doctor what was happening and he reduced it.

      over 3 years ago
    • SueRae1's Avatar

      Sounds like you are having a classic steroid reaction. I have that, I spoke to my oncologist about it, and he lower the dose. That helped a bit, but not enough, so I asked for a got a Pharma consult with a doctor who specializes in seeing cancer patients. He joked "Steroids keep me in business" I was put on a low dose of xanax 3 times a day, and 12.5 mg (i need to cut the pills in 1/2 because the lowest made is 25 mg) of Seroquel (quetiapine) which in such low doses is used as a sleeping aid. It took about 2 weeks, but things got better.

      Make sure you are getting enough liquids, speak with your medical team about what foods you should or should not eat. I know grapefruit is a no-no with a lot of meds, and sometimes you need to wait a few hours before eating dairy after taking others. Other then that try to eat a health diet low in processed foods, which contain too much salt, fat, and sodium.

      over 3 years ago
    • amandakrystyne's Avatar

      My daughter is 2 and has ALL. With her we had amazing success cutting out dairy, fatty meat (we actually cut out all meat at the advise of other cancer survivors), fatty foods, and sweets. Dairy was the worst offender for her we found. Lots of veggies, legumes, black beans, fruit, juicing fruits and veggies, whole grains, and rice.

      over 3 years ago
    • CAS1's Avatar

      I felt great on prednisone. I had so much energy and felt really good.. But I got huge and could not loose an ounce. Otherwise I loved it.

      over 3 years ago
    • amandakrystyne's Avatar

      Sorry I meant to say while my daughter was on prednisone those things she could tolerate and highly minimized the side effects she had been having.

      over 3 years ago
    • heidijena's Avatar

      Almost 6 years after a bmt I still take prednisone and find 20mg still makes my head buzz, heart race, and appetite is insatiable. The good news is you won't be on that high of a dose forever. Cut back on the caffeine (I live in the Northwest and live on caffeine, this is an unwelcome truth for me), take your prednisone as early in the day as you can, and burn that extra energy off so you can sleep at night.

      over 2 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more leukemia questions.  Also, don't forget to check out our Leukemia page.